Alert archive / Nebraska / Winter Storm Warnings in 2018
Winter Storm Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Oct 9, 2018, 11:13 AM MDT for Cherry County, Nebraska. It took effect at Oct 9, 2018, 3:00 PM MDT. It was in force for 17 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 9, 2018, 11:13 AM MDT (17:13 UTC)
- In effect from
- Oct 9, 2018, 3:00 PM MDT
- Expired
- Oct 10, 2018, 8:00 AM MDT
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 7:25 AM MDT | SNOW 4 | 31 S Valentine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WWUS43 KLBF 091713 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1213 PM CDT Tue Oct 9 2018 ...SNOW AND FREEZING TEMPERATURES LATE THIS AFTERNOON INTO TONIGHT... NEZ005-094-100115- /O.UPG.KLBF.WW.Y.0012.181009T2100Z-181010T1400Z/ /O.NEW.KLBF.WS.W.0006.181009T2100Z-181010T1400Z/ Eastern Cherry-Western Cherry- Including the cities of Valentine, Cody, Eli, Merriman, and Kilgore 1213 PM CDT Tue Oct 9 2018 /1113 AM MDT Tue Oct 9 2018/ ...WINTER STORM WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * WHAT...Snow, possibly heavy at times. Total snow accumulations of 4 to 6 inches. * WHERE...Eastern Cherry and Western Cherry Counties. * WHEN...From 4 PM CDT /3 PM MDT/ this afternoon to 9 AM CDT /8 AM MDT/ Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ009-026-037-056>059-069-070-100115- /O.EXA.KLBF.WW.Y.0012.181009T2100Z-181010T1400Z/ Rock-Blaine-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes- Including the cities of Bassett, Rose, Dunning, Purdum, Brewster, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, and Hayes Center 1213 PM CDT Tue Oct 9 2018 /1113 AM MDT Tue Oct 9 2018/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * WHAT...Snow, possibly heavy at times. Total snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches. * WHERE...The Sandhills, as well as portions of north central, southwest, and the Nebraska Panhandle. * WHEN...From 4 PM CDT /3 PM MDT/ this afternoon to 9 AM CDT /8 AM MDT/ Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ004-006-008-022>025-035-036-100115- /O.CON.KLBF.WW.Y.0012.181009T2100Z-181010T1400Z/ Sheridan-Keya Paha-Brown-Garden-Grant-Hooker-Thomas-Arthur- McPherson- Including the cities of Gordon, Rushville, Springview, Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, and Ringgold 1213 PM CDT Tue Oct 9 2018 /1113 AM MDT Tue Oct 9 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 9 AM CDT /8 AM MDT/ WEDNESDAY... * WHAT...Snow, possibly heavy at times. Total snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches. * WHERE...The Sandhills, as well as portions of north central, southwest, and the Nebraska Panhandle. * WHEN...From 4 PM CDT /3 PM MDT/ this afternoon to 9 AM CDT /8 AM MDT/ Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Taylor
3 follow-up statements
946 WWUS43 KLBF 091859 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 159 PM CDT Tue Oct 9 2018 ...SNOW EXPECTED TONIGHT... NEZ005-094-101200- /O.CON.KLBF.WS.W.0006.181009T2100Z-181010T1400Z/ Eastern Cherry-Western Cherry- Including the cities of Valentine, Cody, Eli, Merriman, and Kilgore 159 PM CDT Tue Oct 9 2018 /1259 PM MDT Tue Oct 9 2018/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ WEDNESDAY... * WHAT...Snow, possibly heavy at times. Total snow accumulations of 6 to 8 inches. * WHERE...Eastern Cherry and Western Cherry Counties. * WHEN...Now through 9 AM CDT /8 AM MDT/ Wednesday. * ADDITIONAL DETAILS...Plan on difficult travel conditions. Expect significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ004-006-008-009-022>026-035>037-056>059-069-070-101200- /O.CON.KLBF.WW.Y.0012.181009T2100Z-181010T1400Z/ Sheridan-Keya Paha-Brown-Rock-Garden-Grant-Hooker-Thomas-Blaine- Arthur-McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes- Including the cities of Gordon, Rushville, Springview, Ainsworth, Bassett, Rose, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, and Hayes Center 159 PM CDT Tue Oct 9 2018 /1259 PM MDT Tue Oct 9 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ WEDNESDAY... * WHAT...Snow, possibly heavy at times. Total snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches. * WHERE...The Sandhills, as well as portions of north central, southwest, and the Nebraska Panhandle. * WHEN...Now through 9 AM CDT /8 AM MDT/ Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Taylor
962 WWUS43 KLBF 100814 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 314 AM CDT Wed Oct 10 2018 ...LIGHT SNOW ENDING ACROSS SOUTHWESTERN NEBRASKA... NEZ022-056>059-069-070-100915- /O.CAN.KLBF.WW.Y.0012.000000T0000Z-181010T1400Z/ Garden-Deuel-Keith-Perkins-Lincoln-Chase-Hayes- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, and Hayes Center 314 AM CDT Wed Oct 10 2018 /214 AM MDT Wed Oct 10 2018/ ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will end across southwestern Nebraska with little or no additional accumulations expected. $$ NEZ005-094-101400- /O.CON.KLBF.WS.W.0006.000000T0000Z-181010T1400Z/ Eastern Cherry-Western Cherry- Including the cities of Valentine, Cody, Eli, Merriman, and Kilgore 314 AM CDT Wed Oct 10 2018 /214 AM MDT Wed Oct 10 2018/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to 2 inches are expected. * WHERE...Eastern Cherry and Western Cherry Counties. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning means significant amounts of snow, sleet and ice will make travel very hazardous or impossible. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NEZ004-006-008-009-023>026-035>037-101400- /O.CON.KLBF.WW.Y.0012.000000T0000Z-181010T1400Z/ Sheridan-Keya Paha-Brown-Rock-Grant-Hooker-Thomas-Blaine-Arthur- McPherson-Logan- Including the cities of Gordon, Rushville, Springview, Ainsworth, Bassett, Rose, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, and Stapleton 314 AM CDT Wed Oct 10 2018 /214 AM MDT Wed Oct 10 2018/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to an inch are expected. * WHERE...Portions of north central, panhandle and west central Nebraska. * WHEN...Until 9 AM CDT /8 AM MDT/ this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Expect reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory means that periods of snow, sleet or freezing rain will cause travel difficulties. Expect slippery roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CLB
997 WWUS43 KLBF 101401 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 901 AM CDT Wed Oct 10 2018 ...Snow Ending... NEZ005-094-101515- /O.EXP.KLBF.WS.W.0006.000000T0000Z-181010T1400Z/ Eastern Cherry-Western Cherry- Including the cities of Valentine, Cody, Eli, Merriman, and Kilgore 901 AM CDT Wed Oct 10 2018 /801 AM MDT Wed Oct 10 2018/ ...WINTER STORM WARNING HAS EXPIRED... Any lingering light snow will end this morning. $$ NEZ004-006-008-009-023>026-035>037-101515- /O.EXP.KLBF.WW.Y.0012.000000T0000Z-181010T1400Z/ Sheridan-Keya Paha-Brown-Rock-Grant-Hooker-Thomas-Blaine-Arthur- McPherson-Logan- Including the cities of Gordon, Rushville, Springview, Ainsworth, Bassett, Rose, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, and Stapleton 901 AM CDT Wed Oct 10 2018 /801 AM MDT Wed Oct 10 2018/ ...WINTER WEATHER ADVISORY HAS EXPIRED... Any lingering light snow will end this morning. $$ Taylor
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Oct 9, 6:01 AM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Oct 9, 6:01 AM MDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 701 AM CDT Tue Oct 9 2018 .SYNOPSIS... Issued at 314 AM CDT Tue Oct 9 2018 H5 analysis from earlier this evening had high pressure located off the coast of the Mid Atlantic states and a second high pressure noted around 1500 miles west of the nrn California coast. Between these two features, a broad trough of low pressure extended from southern Canada through the four corners, into northwestern Mexico. East of the trough, embedded shortwaves were noted and extended from New Mexico into eastern Colorado. Satellite imagery overnight indicated a nice area of thunderstorms extending from the Big Bend of Texas, north into the Texas Panhandle. Other showers were present from southwestern Kansas into southeastern Nebraska. Across western and north central Nebraska overnight, skies were cloudy with some patchy drizzle. Temperatures ranged from the middle 30s across the northwestern forecast area, to the middle 40s in the eastern forecast area. && .SHORT TERM...(Today and tonight) Issued at 314 AM CDT Tue Oct 9 2018 Precipitation chances and snowfall potential tonight are the main forecast challenges this forecast period. For today: The shortwave, responsible for showers and thunderstorms over west Texas currently, will migrate north into western Kansas this morning. Showers will lift north into southern and southeastern portions of the forecast area this morning, spreading north and northwest into the afternoon hours. By late this afternoon, the main shortwave will lift into western Kansas with precipitation encompassing most of the forecast area. The shortwave trough will track through the forecast area tonight, with precipitation ending in the southern and central forecast area by 12z Wednesday. As for precipitation type, cross sections taken across the central and northwestern sandhills indicate a nice area of enhanced lift extending from Valentine to Imperial late this afternoon and this evening. Thermal profiles indicate temperatures cold enough for snow late this afternoon into the evening hours along and west of a line from Imperial, to Tryon to Ainsworth. Additionally, the forecast cross sections indicate some possible convective enhancement from far swrn into north central Nebraska this evening which would favor a quick burst of snow. Utilizing a blend of QPF from national guidance and the GFS soln, yielded a swath of 1 to 3 inches of snow from Imperial to Valentine tonight. The NAM12 soln seemed too high on its qpf forecast upon initialization and was disregarded for this fcst. Even utilizing the fcst qpf from the GFS soln would yield snowfall amounts in the 2 to 6 inch range. Given the warm ground conditions (measured soil temps in the upper 40s) in these areas, settled on the 1 to 3 inch range for snow accums. That being said, will leave the inherited winter weather advisory in effect for the western sandhills and portions of north central Nebraska, mainly for snow accums of 2 to 3 inches. Will word fcst locally up to 4 inches to allow for any moderate to briefly heavy snow band, which may develop. .LONG TERM...(Wednesday through Monday) Issued at 314 AM CDT Tue Oct 9 2018 Drier and quieter weather returns on Wednesday as high pressure starts to build into the region. The exception will be where a few lingering rain or snow showers are possible across the extreme northern counties. All rain chances will move out of the region by Wednesday afternoon with cloudy skies prevailing. There is a low chance of some patchy frost across much of the forecast area on Wednesday night as temperatures drop to near or below freezing. However, have refrained from adding it to the forecast at this issuance as clouds will help to limit frost development. Will need to reevaluate frost development at the next forecast issuance. High pressure will fully engross the region by Thursday keeping dry conditions around. The next chance of precipitation arrives on Thursday night. Current thinking is that precipitation will remain all rain south of a line from Ogallala to O'Neill. North of this line, a brief change over to snow is possible with minimal snow accumulations. Precipitation moves out of the region by Friday morning as high pressure builds back into the area. Dry weather will continue through Saturday before the next chance of rain/snow arrives Saturday night. Accumulations are uncertain at this time as confidence in the track and development of this system is low. Temperatures will gradually rise from the mid 30s and low 40s on Wednesday into the low 50s by Saturday. Colder temperatures return on Sunday after the cold front passage. Expect highs only in the upper 30s to low 40s. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 701 AM CDT Tue Oct 9 2018 For the KLBF terminal: Expect ceilings below 1000 FT AGL with light rain developing after 14z. Rain will continue into the early evening hours and may mix with snow briefly from 02z to 06z Wednesday. Visibilities will be in the 4 to 6 mile range when rain is falling, and 2 to 4 mile range when snow is falling. Ceilings will begin to improve late tonight with MVFR ceilings expected after 06z Wednesday. For the KVTN terminal: Expect ceilings under 1000 FT AGL over the next 24 hours. Light rain will be possible later this morning with snow possible this evening. Visibilities will range from 2 to 4 miles today and 1 to 3 miles tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 PM CDT /3 PM MDT/ this afternoon to 9 AM CDT /8 AM MDT/ Wednesday for NEZ004>006-008-022>025-035- 036-094. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Oct 9, 2:24 AM MDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 324 AM CDT Tue Oct 9 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-100830- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 324 AM CDT Tue Oct 9 2018 /224 AM MDT Tue Oct 9 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Winter Weather Advisory goes in effect Tuesday afternoon through Wednesday morning across portions of the northern forecast area. See the latest winter weather product for more information. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
Nearby
Winter Storm Warnings in Nebraska, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.